3 doctors weighed in:

Is sudden fluid wt. Gain common in those having used corticosteroids long term?

3 doctors weighed in
Dr. Jason Kline
Internal Medicine - Nephrology & Dialysis
2 doctors agree

In brief: Doubtful.

Corticosteroids can lead to sodium and fluid retention by the kidneys, but with long-term use, a "steady state" is reached and ongoing fluid weight gain may occur but should not be sudden.
Sudden fluid weight gain should be evaluated by a physician who knows your history better and can perform a physical exam. Best of luck!

In brief: Doubtful.

Corticosteroids can lead to sodium and fluid retention by the kidneys, but with long-term use, a "steady state" is reached and ongoing fluid weight gain may occur but should not be sudden.
Sudden fluid weight gain should be evaluated by a physician who knows your history better and can perform a physical exam. Best of luck!
Dr. Jason Kline
Dr. Jason Kline
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified,
7M people helped
Continue
111,000 doctors available
Read more answers from doctors